Alert archive / Louisiana / Tornado Warnings in 2005

Tornado Warning 32, NWS New Orleans, LA

April 6, 2005Jefferson Parish, Lafourche Parish, Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Apr 6, 2005, 12:20 PM CDT for Jefferson Parish, Lafourche Parish, Plaquemines Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2005, 12:20 PM CDT (17:20 UTC)
Expired
Apr 6, 2005, 1:00 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Jefferson Parish, LA, Lafourche Parish, LA, Plaquemines Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 11:05 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 061723
TORLIX
LAC051-057-075-061800-
/O.NEW.KLIX.TO.W.0032.050406T1720Z-050406T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 PM CDT WED APR 6 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  JEFFERSON PARISH IN SOUTHEAST LOUISIANA
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF PORT SULPHUR

* UNTIL 100 PM CDT

* AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION 5 MILES NORTH OF GRAND
  ISLE OR ABOUT 18 MILES SOUTHEAST OF GALLIANO...MOVING   
  NORTHEAST AT 30 MPH. STATE POLICE REPORTED A TORNADO TOUCHED DOWN 
  AT PORT FOURCHON AROUND 1212 PM WITH DAMAGE REPORTED.


* THE TORNADO IS EXPECTED TO BE NEAR...
  NEAR POINTE A LA HACHE AND PORT  SULPHUR BY 100 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY 
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2934 9031 2909 9006 2946 8957 2978 8991

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:00 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 6, 7:00 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED APR 6 2005

TORNADO WATCH HAS BEEN EXTENDED IN AREA AND TIME. NEW WATCH BOX 130
WILL BE IN EFFECT FROM 12Z TO 18Z(7AM TO 1PM) WILL UPDATE ALL
PRODUCTS TO REFLECT.

.PREVIOUS DISCUSSION...
WILL BE BRIEF AS VARIABLES ARE COMING TOGETHER QUICKLY THIS MORNING
FOR A BAD DAY. STRONG SEVERE LINE OF TS MOVING THROUGH CENTRAL LA
ATTM WITH DAMAGING WINDS. SINGLE CELL DEVELOPMENT IS OCCURRING AHEAD
OF THE LINE IN THE WARM SECTOR AS WELL AND IT LOOKS LIKE THE BEST
AREA TO SEE TORNADIC EVENT WILL BE SE LA AND SOUTHERN MISSISSIPPI. A
TORNADO WATCH IS IN EFFECT UNTIL 10AM. FLOOD WATCH IS ALSO IN EFFECT
AS THE LINE SLOWS DOWN AND MANY TRAINING TS DEVELOP WITH VERY HEAVY
RAIN. WILL BRING ALL SEVERE TS HAZARDS IN THE HWO THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH TODAY AND TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  65  72  55 /  80  30  10  10
BTR  78  65  72  55 /  80  30  00  10
MSY  76  67  76  60 /  80  30  00  00
GPT  72  68  72  63 /  90  50  00  00

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM FOR ALL SE LA.
     FLOOD WATCH UNTIL 6 PM FOR ALL SE LA.
MS...TORNADO WATCH UNTIL 1 PM FOR EXTREME SOUTHERN MISS.
     FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
     WATERS INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS THROUGH
     TONIGHT.

&&

17
Hazardous weather outlook, Apr 6, 10:30 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT WED APR 6 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1030 AM CDT WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 1 PM...
...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM...

THUNDERSTORMS WITH EMBEDDED TORNADOES ARE MOVING EAST ACROSS THE
AREA THIS MORNING IN ADVANCE OF AN APPROACHING COLD FRONT.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS
THE COLD FRONT PUSHES EAST THROUGH THE AREA. SOME STORMS MAY BE
SEVERE THIS AFTERNOON. PRIMARY HAZARDS BEING ISOLATED
TORNADOES...DAMAGING WINDS AND LARGE HAIL.

HEAVY RAINFALL...
HEAVY RAINFALL IS EXPECTED TO DEVELOP WITH THE LINES OF
THUNDERSTORMS THIS AFTERNOON AND SPREAD EASTWARD INTO THE
MISSISSIPPI COAST. GENERALLY TWO TO THREE INCHES OF RAINFALL CAN
BE EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT
INCHES POSSIBLE IF STORMS TRACK OVER THE SAME AREAS THIS AFTERNOON.

RIVER FLOODING...
SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL
ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY
BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST
RIVER STATEMENTS FOR ADDITIONAL INFORMATION.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR COASTAL WATERS FROM
PASCAGOULA TO THE ATCHAFALAYA RIVER FOR SOUTHERLY WINDS TO 20 KNOTS
AND WAVES TO 7 FEET. THIS WILL PRODUCE TIDES OF 1 TO 2 FEET ABOVE
NORMAL ALONG THE MISSISSIPPI AND SOUTHEAST LOUISIANA COASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS
WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A
CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR
THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR
ACTIVATION IF NEEDED.

In the hours before

Local storm report, Apr 6, 8:58 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
858 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TORNADO          10 E MCCOMB             31.24N 90.30W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            10 EAST MCCOMB NEAR HIGHWAY 98...DEBRIS FALLING FROM THE
            SKY.

&&

LB
Local storm report, Apr 6, 9:05 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
905 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     TORNADO          SALEM                   31.23N 90.12W
04/06/2005                   WALTHALL           MS   EMERGENCY MNGR

            THREE TORNADOES TOUCHDOWNS IN NORTHERN PORTION OF COUNTY.
            ONE PERSON TRAPPED IN A HOUSE. ONE PERSON TRAPPED IN CAR.

&&

LB
Local storm report, Apr 6, 9:08 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
908 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TORNADO          5 N ROSELAND            30.84N 90.51W
04/06/2005                   TANGIPAHOA         LA   EMERGENCY MNGR

            FUNNEL CLOUD ABOUT TO TOUCH GROUND.

&&

LB
Local storm report, Apr 6, 9:09 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TORNADO          MCCOMB                  31.25N 90.47W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            FUNNEL CLOUD SIGHTEN AT PIKE CO AIRPORT.

&&

LB
Local storm report, Apr 6, 9:48 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
948 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HAIL             NW SUMMIT               31.28N 90.47W
04/06/2005  0.25 INCH        PIKE               MS   EMERGENCY MNGR

            GOLFBALL SIZE HAIL NORTHWEST OF SUMMIT.

&&

LB
Special weather statement, Apr 6, 12:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 PM CDT WED APR 6 2005

GMZ530-550-555-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-
062030-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1214 PM CDT WED APR 6 2005

...TORNADO WATCH NUMBER 131 REMAINS IN EFFECT UNTIL 700 PM TONIGHT...

A LINE OF STRONG THUNDERSTORMS WITH EMBEDDED TORNADOES IS CURRENTLY
MOVING EAST ACROSS EXTREME SOUTHERN LOUISIANA AND SOUTHERN
MISSISSIPPI. A COLD FRONT...LOCATED OVER SOUTHWEST AND CENTRAL
LOUISIANA...IS EXPECTED TO PUSH EAST TO THE NEW ORLEANS AREA BY 600
PM TONIGHT AND THROUGH PASCAGOULA AFTER 900 PM TONIGHT. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO FORM AHEAD AND ALONG THIS FRONT
PROGRESS EAST OVER THE WATCH AREA LATER THIS AFTERNOON AND
EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE AND CAPABLE OF
PRODUCING TORNADOES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:58 AM CDTTornado WarningLIXSaint Helena, Tangipahoa62 min
Apr 6, 7:54 AM CDTTornado WarningLIXTangipahoa66 min
Apr 6, 8:02 AM CDTTornado WarningLIXLivingston, Saint Helena58 min
Apr 6, 8:13 AM CDTSevere Thunderstorm WarningLIXPointe Coupee47 min
Apr 6, 8:24 AM CDTTornado WarningLIXAscension, Livingston, Saint James36 min
Apr 6, 8:35 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne25 min
Apr 6, 8:58 AM CDTTornado WarningLIXTangipahoa, Washington32 min
Apr 6, 9:03 AM CDTTornado WarningLIXLivingston, Tangipahoa27 min
Apr 6, 9:32 AM CDTTornado WarningLIXTangipahoa, Washington28 min
Apr 6, 9:41 AM CDTTornado WarningLIXJefferson, Saint Charles34 min
Apr 6, 9:48 AM CDTSpecial Marine WarningLIX42 min
Apr 6, 9:48 AM CDTTornado WarningLIXLafourche, Saint Charles27 min
Apr 6, 9:51 AM CDTSevere Thunderstorm WarningLIXOrleans39 min
Apr 6, 9:53 AM CDTTornado WarningLIXOrleans, Saint Bernard37 min
Apr 6, 10:00 AM CDTTornado WarningLIXJefferson, Lafourche, Plaquemines30 min
Apr 6, 10:05 AM CDTTornado WarningLIXSaint Tammany25 min
Apr 6, 10:25 AM CDTTornado WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard35 min
Apr 6, 10:27 AM CDTSevere Thunderstorm WarningLIXSaint Tammany63 min
Apr 6, 10:32 AM CDTSpecial Marine WarningLIX88 min
Apr 6, 10:55 AM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard50 min
Apr 6, 11:00 AM CDTTornado WarningLIXJefferson, Plaquemines45 min
Apr 6, 11:20 AM CDTSpecial Marine WarningLIX115 min
Apr 6, 11:32 AM CDTTornado WarningLIXSaint Bernard43 min
Apr 6, 11:41 AM CDTTornado WarningLIXPlaquemines, Saint Bernard49 min
Apr 6, 11:49 AM CDTTornado WarningLIXJefferson, Lafourche41 min
Apr 6, 12:00 PM CDTSpecial Marine WarningLIX60 min
Apr 6, 12:13 PM CDTSpecial Marine WarningLIX2 hr
Apr 6, 12:32 PM CDTSpecial Marine WarningLIX118 min
Apr 6, 12:44 PM CDTTornado WarningLIXTerrebonne46 min
Apr 6, 12:54 PM CDTTornado WarningLIXPlaquemines, Saint Bernard51 min
Apr 6, 1:15 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines30 min
Apr 6, 1:26 PM CDTTornado WarningLIXTerrebonne34 min
Apr 6, 1:36 PM CDTTornado WarningLIXPlaquemines, Saint Bernard39 min
Apr 6, 1:54 PM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne51 min
Apr 6, 2:32 PM CDTTornado WarningLIXLafourche28 min
Apr 6, 2:41 PM CDTSpecial Marine WarningLIX2 hr
Apr 6, 2:53 PM CDTTornado WarningLIXJefferson, Plaquemines37 min
Apr 6, 3:22 PM CDTTornado WarningLIXPlaquemines, Saint Bernard38 min
Apr 6, 3:54 PM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard51 min
Apr 6, 4:41 PM CDTSpecial Marine WarningLIX64 min
Apr 6, 5:47 PM CDTSpecial Marine WarningLIX58 min
Apr 6, 5:52 PM CDTSpecial Marine WarningLIX83 min

Nearby

Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.